Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Symptoms of an auto immune skin disorder - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi This is a difficut case, I have gradually been losing hair on the left and right side of my head at the hairline. I don't know if it will have any relationship, but I also have devoped some type of red rash on the insides of a couple fingers, as will as on top of the hand. It is itchy and sore.
Doctor :   Hi
Doctor :   How can I help you ?
User :   Hi doctor, I filled out my question above. I am experiencing hair loss and it is concerning to me.
Doctor :   Ok
Doctor :   May I ask you a few more questions pertaining to your problem ?
User :   certainly
Doctor :   What is your age ?
User :   49
Doctor :   Ok
Doctor :   Is your face, chest or back covered in small, pus-filled sacs or pimples, blackheads or sore, red bumps?
User :   no, I am told I have great skin, I only devoped this rash last summer. This rash gets almost inflamed, and then tiny cuts in the skin.
Doctor :   Ok
Doctor :   Do you have a flushed appearance, perhaps with redness around your cheeks, chin, forehead or nose?     
User :   no
Doctor :   Do you have blood oozing out of the rash ?
User :   I am taking 5mgs of cipralex a day, and50 mgs of trazadone at night, and I dont notice blood oozing from the rash. looks like little black specks
User :   black specks under the skin. very tiny
Doctor :   Ok
Doctor :   Have you seen a dermatologist and did he asy that you might have had Psoriasis or anything of that sort ?
User :   I have not seen a dermatologist. I think it would take me years to get an appointment. I hav'nt seen my regular doctor yet. I must say I am mire concerned about the haair loss. I have lots of hair, so I noticed some thinning, and then my hairdresser pointed it out.
Doctor :   Do you see any reddish patches or whitish patches on your scalp ?
User :   not really
Doctor :   Ok how about any itching ?
User :   I don,t think it is psoriasis, as there is no white scaleing on ths rash
User :   itching .....yes. sore as well
Doctor :   Ok
Doctor :   I feel you should immediately see a Dermatologist
User :   do any of the medications I am on cause hair loss or rash, Been on them for 1.5 years
Doctor :   As your symptoms prompt me that this may land up in some Auto-immune skin disorder most probably
User :   what is an auto immune disorder
Doctor :   Like Psoriasis there are many skin disorders, which have similar presentation.
Doctor :   Do you use any latex, rubber or any oils which you are allergic to ?
User :   I use an oil on my hair. latex gloves because I clean with them on to avoid chemicals. I think they help keep my rash better, than being imersed in water all the time
User :   I must saythat I never had any sin conditions in my life, just now
Doctor :   Ok, The medication you are using , Cipralex and Trazadone over a prolonged period of time cause Skin pruritis and Rash sometimes And itching .
Doctor :   If you are using them for Anxiety or Depression please consult your Psychiatrist or Family doctor to change the drugs or adjust their dosages at once.
Doctor :   Please let me give you a few steps which you can follow : Doctor :   1. First consult your treating doctor for change in medication
Doctor :   3. Other wise please show the skin rash t a deramtologist for he can take a saple and do microscopy and give the diagnosis.
Doctor :   Hope you have followed.
Doctor :   Do you have anything else to be answered ?
Doctor :   Thank you for consulting me.
Doctor :   Take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor